MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-008
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 8mm amplatzer septal occluder was selected for an implant using a 7f trevisio system delivery system.During the procedure the occluder formed the shape of cobra.The device was removed from the patient prior to release from the delivery cable and no device was ultimately implanted.No interaction with cardiac structures during deployment and no angulation or kink noticed in the delivery system.The patient remain hemodynamically stable throughout the procedure.No patient consequences were reported.No additional information was provided.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that the procedure occurred on (b)(6) 2022.No device was ultimately implanted due to the right size device was missing on the shelf and the anesthesiologist decided to end the procedure.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The reported incident appears to be related to procedure circumstances as the use of a larger sheath may influence deformations of the device.Please note that per the instructions for use, the recommended size delivery system for use with a 8mm amplatzer septal occluder is an 6f.B3: date of event corrected.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16218546
Report Number2135147-2023-00246
Device Sequence Number7435189
Product Code MLV
UDI-Device Identifier05415067019165
UDI-Public05415067019165
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number9-ASD-008
Device Catalogue Number9-ASD-008
Device Lot Number7331754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight70 KG